Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 85, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 19, 1998, 2:00 PM EDT for Essex County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 1998, 2:00 PM EDT (18:00 UTC)
- Expired
- Jun 19, 1998, 5:05 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Essex County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 191801 FFWBTV NYC031-192105- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 200 PM EDT FRI JUN 19 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ESSEX COUNTY IN NORTHERN NEW YORK * UNTIL 505 PM EDT. * AT 200 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM WILLSBORO TO ST. HUBERTS * RAINFALL RATES OF AN INCH AN HOUR WILL CREATE RAPID RISES ON LOCAL RIVERS AND STREAMS. ROAD WASHOUTS MAY ALSO OCCUR. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR ALREADY OCCURRING. YOU MAY HAVE ONLY SECONDS TO SAVE YOURSELF. AVOID STREAMS RIVERS AND CREEKS WHICH MAYr BECOME KILLERS. MCGILL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:45 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 19, 1:45 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 145 PM EDT FRI JUN 19 1998 SOME DRYING APPEARS IN STORE FOR FA. DIURNAL CU SHUD DISAPPEAR BY A CPL HRS AFT SS AS ETA SNDGS SHW DEPTH OF MSTR DCRSG SIG. CAPES TMRW AFTN/EVE GET ABV 1000 IN ST LAW VLY AND GRDLY DCRS TO THE EAST. SCT AFTN TSTMS ARE A GOOD BET WITH DWPTS STL IN 60S AND TEMPS CLIMBING INTO LWR 80S. SUN LOOKS LIKE MNTN OF PCPN CAN PRBLY BE DROPPED FM FCST AS FWC POPS ARE ONLY ARND 10. WITH PLENTY OF MSTR ARND SHUD BE A MIX OF SUN AND CLDS. FWC AND FAN TEMPS ARE VRY CLOSE. NO NEED TO ARGUE. MCGILL
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.